English Polski
Vol 8, No 1 (2015)
Case report
Published online: 2015-03-24

open access

Page views 591
Article views/downloads 6664
Get Citation

Connect on Social Media

Connect on Social Media

Fever, pain and swelling in the calf — possible symptoms of acquired hemophilia

Anna Sikorska
Journal of Transfusion Medicine 2015;8(1):33-36.

Abstract

The paper presents a complex case of a cancer patient with a history of chemotherapy and radiotherapy, parenteral nutrition due to radiation-induced bowel obstruction and acquired hemophilia diagnosed after several months. As result of immune tolerance induction (ITI) the bleeding decreased but no inhibitor eradication was achieved. In view of the failure of pre- vious treatment regimens rituximab was administered and resulted in significant reduction of inhibitor titer and the bleeding cessation. The patient did not report for follow-up tests for two months. She was admitted to the emergency ward of her regional hospital with massive gastrointestinal bleeding and symptoms of hypovolemic shock, followed by sudden cardiac arrest. Resuscitation was unsuccessful.